MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA BIOPSY FORCEPS WITHOUT SPIKE

COOK ENDOSCOPY CAPTURA BIOPSY FORCEPS WITHOUT SPIKE
Catalog Number DBF-2.4-230-S
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Suspect medical device: common name- forceps, biopsy, non-electric.(b)(4).Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use state the following in regards to product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps".Prior to distribution, all captura biopsy forceps without spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a biopsy procedure, the physician used a cook captura biopsy forceps without spike.The forceps fell apart inside the patient.The black covering on the end of the forceps came off inside the patient, and the forceps failed to function [difficult to open].The physician had to withdraw the endoscope to remove the forceps.They were also able to retrieve the black covering by using another forceps.A section of the device did not remain inside the patient¿s body.The detached portion of the covering was retrieved by forceps.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
The device was received for evaluation on 20-july-2018.Our evaluation of the returned device was unable to confirm the report of a detached portion of the cook forceps device as originally reported by the customer.The "detached portion" was also returned and it was confirm to be of unknown origin.The returned portion said to be retrieved from the patient was not a portion of any cook device.Further, the returned cook forceps device was intact and no other reportable damage was found.Based on the device evaluation, this incident no longer meets the reporting criteria of an fda mdr report.
 
Event or Problem Description
This follow up emdr is being sent to cancel the initial emdr.See section h10- additional manufacturer narrative-notes for this justification.

Brand Name
CAPTURA BIOPSY FORCEPS WITHOUT SPIKE
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7664490
Report Number1037905-2018-00304
Device Sequence Number1524056
Product Code PTS
UDI-Device Identifier00827002315761
UDI-Public(01)00827002315761(17)210209(10)W4030754
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2021
Device Catalogue NumberDBF-2.4-230-S
Device Lot NumberW4030754
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer07/10/2018
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTAX 90K SERIES GASTROSCOPE; PENTAX 90K SERIES GASTROSCOPE
Outcome Attributed to Adverse Event Required Intervention;